Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


May need to switch to Truvada/Isentress
Feb 24, 2012

Doc: Ron here: I started with Atripla but had to stop due to severe rash. Then went to Epzicom/Isentress. My HLA test was negative but I am not feeling well on this regimen and am wondering if I can switch to Truvada/Isentress without difficulties. I have been taking the Epzicom/Isentress for 3 wks but side effects are getting worse and I can tell this isn't going to be the long-term regimen for me. I was first diagnosed on 11/16/11. Thanks!

Response from Dr. McGowan

Hi Ron,

Sorry to hear that you are having difficulty with your initial treatments. Rest assured that there are many options available and you should work with your medical provider to find the best "fit" for you.

As long as there has been no resistance detected in your virus you should be able to switch to truvada and isentress since the rash on Atripla was likley related to the efavirenz component and not the truvada (tenofovir/emtricitabine) part. Only you can judge the side effects you are having, and only you can say when you have had enough. Mild effects can often be treated symptomatically (something for nausea or diarrhea, etc) with the hopes that they usually fade after the body "adjusts" to having the medicine inside. But sometimes it just doesn't work. Keep in touch with your medical provider and let him/her know how you feel. If it ever gets to the point that you are considering skipping doses to avoid feeling bad, that is the time to make a move. Joe



Previous
24 hours fatigue and joint and muscular pains
Next
Getting married in few days.help me doctor i beg u

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement